Alert archive / Oregon / Small Craft Advisories in 2021
Small Craft Advisory 122, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Nov 24, 2021, 2:10 PM PST. It took effect at Nov 25, 2021, 4:00 PM PST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2021, 2:10 PM PST (22:10 UTC)
- In effect from
- Nov 25, 2021, 4:00 PM PST
- Expired
- Nov 27, 2021, 4:00 AM PST
- In force
- 36 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
414 WHUS76 KMFR 242210 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 210 PM PST Wed Nov 24 2021 PZZ350-370-251115- /O.NEW.KMFR.SC.Y.0122.211126T0600Z-211127T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 210 PM PST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THURSDAY TO 10 PM PST FRIDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 12 ft at 15 seconds expected. * WHERE...Begins in the northern 2/3rds of zone 370 Thursday night, then spreads to all areas by Friday morning. * WHEN...From 10 PM Thursday to 10 PM PST Friday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ PZZ356-251115- /O.NEW.KMFR.SC.Y.0122.211126T1800Z-211127T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 210 PM PST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY... * WHAT...Seas 8 to 10 ft at 15 seconds expected. * WHERE...From Cape Blanco to Port Orford, then 3 nm and westward south of Port Orford to Brookings. Nothing south of Brookings. * WHEN...From 10 AM to 10 PM PST Friday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ PZZ376-251115- /O.NEW.KMFR.SC.Y.0122.211126T1200Z-211127T0600Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 210 PM PST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 PM PST FRIDAY... * WHAT...Seas 8 to 11 ft at 15 seconds expected. * WHERE...Northwest half of zone Friday early morning spreading to all areas by Friday mid morning. * WHEN...From 4 AM to 10 PM PST Friday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
7 follow-up statements
531 WHUS76 KMFR 251017 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 217 AM PST Thu Nov 25 2021 PZZ350-370-252330- /O.CON.KMFR.SC.Y.0122.211126T0600Z-211127T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 217 AM PST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST FRIDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 12 ft at 15 seconds expected. * WHERE...Begins in the northern two-thirds of zone 370 Thursday night, then spreads to all areas by Friday morning. * WHEN...From 10 PM Thursday to 10 PM PST Friday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ PZZ356-252330- /O.CON.KMFR.SC.Y.0122.211126T1800Z-211127T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 217 AM PST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY... * WHAT...Seas 8 to 10 ft at 15 seconds expected. * WHERE...From Cape Blanco to Port Orford, then 3 nm and westward south of Port Orford to Brookings. * WHEN...From 10 AM to 10 PM PST Friday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ PZZ376-252330- /O.CON.KMFR.SC.Y.0122.211126T1200Z-211127T0600Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 217 AM PST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM PST FRIDAY... * WHAT...Seas 8 to 11 ft at 15 seconds expected. * WHERE...Northwest half of zone early Friday morning spreading to all areas by Friday mid-morning. * WHEN...From 4 AM to 10 PM PST Friday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
257 WHUS76 KMFR 252207 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 207 PM PST Thu Nov 25 2021 PZZ370-261115- /O.EXT.KMFR.SC.Y.0122.211126T0000Z-211127T0600Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 207 PM PST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST FRIDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 12 ft at 15 seconds expected. * WHERE...Starting first in the NW part of the area this evening, spreading southeastward to all areas overnight. * WHEN...Until 10 PM PST Friday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ PZZ356-376-261115- /O.EXT.KMFR.SC.Y.0122.211126T0600Z-211127T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 207 PM PST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST FRIDAY... * WHAT...Seas 8 to 11 ft at 15 seconds expected. * WHERE...All areas except within 3 nm from shore south of Port Orford. * WHEN...From 10 PM this evening to 10 PM PST Friday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ PZZ350-261115- /O.CON.KMFR.SC.Y.0122.211126T0600Z-211127T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- 207 PM PST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST FRIDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 12 ft at 15 seconds expected. * WHERE...All areas. * WHEN...From 10 PM this evening to 10 PM PST Friday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
174 WHUS76 KMFR 261016 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 216 AM PST Fri Nov 26 2021 PZZ350-356-370-376-262330- /O.CON.KMFR.SC.Y.0122.000000T0000Z-211127T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 216 AM PST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Seas 8 to 13 ft at 15 seconds expected. * WHERE...All areas except within 3 nm from shore south of Port Orford. * WHEN...From 10 PM this evening to 10 PM PST Friday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
886 WHUS76 KMFR 261534 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 734 AM PST Fri Nov 26 2021 PZZ350-356-370-376-270445- /O.CON.KMFR.SC.Y.0122.000000T0000Z-211127T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 734 AM PST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Steep seas 8 to 13 ft expected. * WHERE...All areas. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
594 WHUS76 KMFR 262255 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 255 PM PST Fri Nov 26 2021 PZZ350-356-370-376-270600- /O.CON.KMFR.SC.Y.0122.000000T0000Z-211127T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 255 PM PST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Steep seas 10 to 13 ft at 13 to 14 seconds expected with the highest seas north of Cape Blanco. * WHERE...All areas. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
394 WHUS76 KMFR 270343 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 743 PM PST Fri Nov 26 2021 PZZ350-356-370-376-271200- /O.EXT.KMFR.SC.Y.0122.000000T0000Z-211127T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 743 PM PST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SATURDAY... * WHAT...Steep seas 10 to 13 ft at 13 to 14 seconds expected. Highest seas north of Cape Blanco. * WHERE...All areas. * WHEN...Until 4 AM PST Saturday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
259 WHUS76 KMFR 271024 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 224 AM PST Sat Nov 27 2021 PZZ350-356-370-376-271200- /O.CON.KMFR.SC.Y.0122.000000T0000Z-211127T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 224 AM PST Sat Nov 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... * WHAT...Steep seas 10 to 12 ft at 13 to 14 seconds expected. * WHERE...Mainly areas within 40 NM of the coast. * WHEN...Until 4 AM PST Saturday. * IMPACTS...Steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ BTL Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Nov 24, 9:48 AM PST, 4 hours 22 minutes earlier.
Area forecast discussion, Nov 24, 9:48 AM PST, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service Medford OR
948 AM PST Wed Nov 24 2021
Updated aviation section.
.AVIATION...24/18Z TAFs...LIFR conditions in fog and freezing fog
continues to cause issues at west side air terminal this morning.
Satellite imagery suggests the fog in the Rogue Valley is starting
to get stirred up, so it will likely break at the climatologically
normal time of 19Z, and the TAF continues to reflect this. KRBG
typically clears closer to 20Z at this time of year, but this will
be complicated by a little thicker high cloud over the top. Fog has
already cleared at KLMT, and VFR will prevail there today as well as
at KOTH.
There is little change in the large scale pattern or in the low
level moisture profiles tonight or tomorrow, and thus there is
little reason to think we won't see a repeat of foggy conditions
tomorrow morning. The one caveat is the presence of high cloud, but
it looks like the majority of that will stay north of us, thus fog
was introduced into the inland TAFs for tomorrow morning. -Wright
&&
.PREV DISCUSSION... /Issued 920 AM PST Wed Nov 24 2021/
SYNOPSIS...High pressure will persist through Thursday night,
before a low pressure in the gulf of Alaska moves SE, flattens the
ridge, and makes way for a decaying front to come ashore in SW
Oregon. In the mean time, east flow will bring drying over the
ridges and inversions with fog to west side valleys. Sunny
conditions will exist for areas without fog. See the beach hazards
section below for details on the sneaker wave threat at the coast
on Thursday.
DISCUSSION...Leaving for work there was only a heavy frost on the
cars and no sign of fog. Driving north, fog could be seen
migrating south and thickening. Phew, Didn't bust the forecast!
Looking at the sounding from this morning, the profile was a
classic one for fog, it just took the morning sun to warm the
upper boundary layer and compress the more moist surface air to
get the fog to form. This did cause some brief dense fog to or
below 1/4 mi and we have been monitoring the aviation impacts
resulting from this, with flights being backed up.
Now with fog filling most west side valleys in Oregon (N. Cal.
valleys remain clear), we can see the ripples along the top of the
inversion rippling the stratus. This is causing the fog to thin
around Talent, Eagle Point, and to get banked along the western
wall of the Illinois Valley. There is less change to the clouds in
the Umpqua, but we are expecting the clouds to break and for
mostly blue skies by later this afternoon. Mostly blue skies,
because there is some cirrus building in along the coast. As the
high pressure builds, it will take care of that though and less of
it will enter the bubble. -Miles
MARINE...Updated 200 AM PST Wednesday, 24 November 2021...
Relatively calm conditions are expected into Thursday. Another
front will bring increasing winds Friday. While winds on Friday
are not expected to be strong, a longer period swell may build
into the area Thursday night ahead of the front and the
combination of this swell with wind driven seas could result in
conditions hazardous to small craft Thursday night into Friday.
-Sven
BEACH HAZARDS...Update 200 AM PST Wednesday, 24 November 2021...A
long period WNW swell will create a moderate sneaker wave threat
along the Southern Oregon Coast on Thanksgiving Day.
Models remain consistent with timing, most likely for several hours
Thursday afternoon/evening. High tide is around 3 pm on Thursday.
The longer period waves (around 21 seconds) are expected reach the
coast late Wednesday night, but they'll only be around 1 foot. We
expect them to increase to 2-5 feet on Thursday, while periods
shorten to 16 seconds by Thursday evening. These waves, while still
on the low side in terms of height, are higher energy and have the
ability to run up farther on beaches.
Given the potential for this to occur on a holiday and also the
expected increase in beachgoers, we've issued a Beach Hazards
Statement at CFWMFR. It is also being highlighted on social media
and on the weather story section of our main web site,
weather.gov/mfr. -Sven
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Beach Hazards Statement from Thursday morning through Thursday
evening for ORZ021-022.
CA...None.
Pacific Coastal Waters...
None.Nearby
Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.